MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH LIGHT-GUIDE CABLE, 4.25 MM, 3 M, CF TYPE

OLYMPUS WINTER & IBE GMBH LIGHT-GUIDE CABLE, 4.25 MM, 3 M, CF TYPE
Model Number WA03310A
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported, (combination use ) of the device wair130a (telescope rir) and wa03310a (light guide cable) were used in a therapeutic laparoscopic ileocecal resection.The gown worn by the doctor during the wound closure process was burnt.It was reported that in the second half of the procedure, while the intraperitoneal operation was over and the doctor was closing the wound, wair130a and wa03310a were put in the pocket of the drape without turning off the light source., while the doctor was closing the wound, the gown the doctor was wearing was scorched.The heat from the tip of the optical viewing tube scorched the gown.There was no injury or harm due to scorching.There was no patient harm or user injury reported as the result of the event.The intended procedure was completed without any problems.Per the report in addition, there was no particular issue with the lightguide/lightsource ( cll-s700).This event includes two (2) reports capturing the 2 devices addressed on this event.Report with patient identifier (b)(6)- telescope ir model wair130a sn: (b)(4).Report with patient identifier (b)(6)- light-guide cable model wa03310a lot 229w0002.This report being submitted is for report with patient identifier (b)(6)- light-guide cable model wa03310a lot 229w0002.
 
Additional Manufacturer Narrative
The subject device was not returned for evaluation.Investigation is ongoing.This report will be supplemented accordingly following investigation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been less than 1 year since the subject device was manufactured.Based on the results of the investigation, the reported issue is likely due to user mishandling.While the light source is turned on and covered, it can lead to heating of the area to a greater extent depending on the intensity of the illumination.In this case, the distal end of the telescope was not intended to be covered (for a long duration) which caused the burn to the surgeon¿s gown.Olympus will continue to monitor field performance for this device.

Brand Name
LIGHT-GUIDE CABLE, 4.25 MM, 3 M, CF TYPE
Common Device Name
LIGHT-GUIDE CABLE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16704436
Report Number9610773-2023-01001
Device Sequence Number3676872
Product Code HBI
UDI-Device Identifier04042761082303
UDI-Public04042761082303
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K111342
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 07/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA03310A
Device Catalogue NumberWA03310A
Device Lot Number229W0002
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2023
Supplement Date Received by Manufacturer06/23/2023
Initial Report FDA Received Date04/07/2023
Supplement Report FDA Received Date07/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/08/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLL-S700-.LIGHTSOURCE.WAIR130A .TELESCOPE IR
Patient SexUnknown